Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 110, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 6, 2013, 11:19 PM CDT for Adams County, Juneau County, Wisconsin. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2013, 11:19 PM CDT (04:19 UTC)
- Expired
- Aug 7, 2013, 12:00 AM CDT
- In force
- 41 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, WI, Juneau County, WI
The radar
The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 11:40 PM CDT | TSTM WND DMG | Necedah, WI | NUMEROUS TREES BLOW DONW IN THE NECEDAH WILDLIFE REFUGE |
| Aug 6, 11:46 PM CDT | TSTM WND DMG | New Rome, WI | SEVERAL TREES BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 7:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
867
WUUS53 KARX 070419
SVRARX
WIC001-057-070500-
/O.NEW.KARX.SV.W.0110.130807T0419Z-130807T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1119 PM CDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ADAMS COUNTY IN CENTRAL WISCONSIN...
NORTHERN JUNEAU COUNTY IN CENTRAL WISCONSIN...
* UNTIL MIDNIGHT CDT
* AT 1115 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF SHORTVILLE TO 10 MILES EAST OF
MILLSTON TO 7 MILES NORTHEAST OF FORT MC COY...AND MOVING EAST AT
60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEW ROME AND NECEDAH AROUND 1145 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE THE MEADOW VALLEY FLOWAGE...
MEADOW VALLEY...MATHER...THE SPRAGUE MATHER FLOWAGE...FINLEY...THE
NECEDAH WILDLIFE REFUGE...SPRAGUE...NEW MINER...LAKE ARROWHEAD AND
PETENWELL DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS CENTRAL JACKSON COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4404 9032 4425 9031 4425 8960 4418 8959
4394 8959
TIME...MOT...LOC 0418Z 283DEG 49KT 4446 9032 4422 9040
4409 9054
HAIL...<.75IN
WIND...60MPH
$$
BOYNE7 follow-up statements
499
WWUS53 KARX 070425
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1125 PM CDT TUE AUG 6 2013
WIC001-057-070500-
/O.CON.KARX.SV.W.0110.000000T0000Z-130807T0500Z/
ADAMS WI-JUNEAU WI-
1125 PM CDT TUE AUG 6 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
JUNEAU AND NORTHERN ADAMS COUNTIES UNTIL MIDNIGHT CDT...
AT 1120 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF PITTSVILLE TO 13 MILES SOUTHWEST OF
BABCOCK TO 6 MILES NORTH OF TOMAH...AND MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
NEW ROME AND NECEDAH AROUND 1145 PM CDT.
FRIENDSHIP AROUND 1155 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE THE SPRAGUE MATHER FLOWAGE...
FINLEY...THE NECEDAH WILDLIFE REFUGE...SPRAGUE...NEW MINER...LAKE
ARROWHEAD...PETENWELL DAM...STRONGS PRAIRIE...MONROE CENTER AND LAKE
CAMELOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCED WIDESPREAD
WIND DAMAGE ACROSS JACKSON COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4404 9032 4425 9031 4425 8960 4418 8959
4394 8959
TIME...MOT...LOC 0425Z 283DEG 49KT 4443 9019 4419 9027
4406 9041
HAIL...<.75IN
WIND...60MPH
$$
BOYNE449
WWUS53 KARX 070428
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1128 PM CDT TUE AUG 6 2013
WIC001-057-070500-
/O.CON.KARX.SV.W.0110.000000T0000Z-130807T0500Z/
ADAMS WI-JUNEAU WI-
1128 PM CDT TUE AUG 6 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
JUNEAU AND NORTHERN ADAMS COUNTIES UNTIL MIDNIGHT CDT...
AT 1125 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PITTSVILLE TO 10 MILES SOUTHWEST OF BABCOCK TO 7 MILES
NORTHEAST OF TOMAH...AND MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
NEW ROME AND NECEDAH AROUND 1145 PM CDT.
FRIENDSHIP AROUND 1155 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE THE NECEDAH WILDLIFE REFUGE...
SPRAGUE...NEW MINER...LAKE ARROWHEAD...PETENWELL DAM...STRONGS
PRAIRIE...MONROE CENTER...LAKE CAMELOT...LAKE SHERWOOD AND BIG FLATS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCED WIDESPREAD
WIND DAMAGE ACROSS JACKSON COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4404 9032 4425 9031 4425 8960 4418 8959
4394 8959
TIME...MOT...LOC 0428Z 283DEG 49KT 4442 9013 4418 9022
4405 9036
HAIL...<.75IN
WIND...60MPH
$$
BOYNE601
WWUS53 KARX 070433
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1133 PM CDT TUE AUG 6 2013
WIC001-057-070500-
/O.CON.KARX.SV.W.0110.000000T0000Z-130807T0500Z/
ADAMS WI-JUNEAU WI-
1133 PM CDT TUE AUG 6 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
JUNEAU AND NORTHERN ADAMS COUNTIES UNTIL MIDNIGHT CDT...
AT 1130 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PITTSVILLE TO 9 MILES SOUTH OF BABCOCK TO 9 MILES EAST
OF TOMAH...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
NECEDAH AROUND 1140 PM CDT.
NEW ROME AROUND 1145 PM CDT.
FRIENDSHIP AROUND 1155 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE NEW MINER...LAKE ARROWHEAD...
PETENWELL DAM...STRONGS PRAIRIE...MONROE CENTER...LAKE CAMELOT...LAKE
SHERWOOD...BIG FLATS...ARKDALE AND HIGHWAYS 13 AND 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS PRODUCED WIDESPREAD WIND
DAMAGE ACROSS JACKSON COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4404 9032 4425 9031 4425 8960 4418 8959
4394 8959
TIME...MOT...LOC 0433Z 283DEG 49KT 4440 9004 4416 9013
4403 9027
HAIL...<.75IN
WIND...60MPH
$$
BOYNE752
WWUS53 KARX 070442
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1142 PM CDT TUE AUG 6 2013
WIC001-057-070500-
/O.CON.KARX.SV.W.0110.000000T0000Z-130807T0500Z/
ADAMS WI-JUNEAU WI-
1142 PM CDT TUE AUG 6 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
JUNEAU AND NORTHERN ADAMS COUNTIES UNTIL MIDNIGHT CDT...
AT 1139 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WISCONSIN RAPIDS TO 8 MILES NORTH OF NECEDAH TO
NECEDAH...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
FRIENDSHIP AROUND 1155 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKE CAMELOT...LAKE
SHERWOOD...BIG FLATS...ARKDALE...COUNTY ROADS C AND G...THE PRESTON
CLIFFS...HIGHWAYS 13 AND 21...ROCHE A CRI STATE PARK...COTTONVILLE
AND COLBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS JACKSON COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4404 9032 4425 9031 4425 8960 4418 8959
4394 8959
TIME...MOT...LOC 0442Z 283DEG 49KT 4437 8987 4413 8996
4400 9011
HAIL...<.75IN
WIND...60MPH
$$
BOYNE470
WWUS53 KARX 070446
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1146 PM CDT TUE AUG 6 2013
WIC001-057-070500-
/O.CON.KARX.SV.W.0110.000000T0000Z-130807T0500Z/
ADAMS WI-JUNEAU WI-
1146 PM CDT TUE AUG 6 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
JUNEAU AND NORTHERN ADAMS COUNTIES UNTIL MIDNIGHT CDT...
AT 1144 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WISCONSIN RAPIDS TO 8 MILES SOUTH OF NEW ROME TO
NECEDAH...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
FRIENDSHIP AROUND 1155 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE THE PRESTON CLIFFS...HIGHWAYS
13 AND 21...COUNTY ROADS C AND G...ROCHE A CRI STATE PARK...
COTTONVILLE...COLBURN...COUNTY ROADS G AND O...COUNTY ROADS O AND
W...COUNTY ROADS D AND G AND COUNTY ROADS D AND W.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS JACKSON COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4404 9032 4425 9031 4425 8960 4418 8959
4394 8959
TIME...MOT...LOC 0446Z 283DEG 49KT 4436 8980 4412 8989
4399 9003
HAIL...<.75IN
WIND...60MPH
$$
BOYNE259
WWUS53 KARX 070452
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1152 PM CDT TUE AUG 6 2013
WIC057-070502-
/O.CAN.KARX.SV.W.0110.000000T0000Z-130807T0500Z/
JUNEAU WI-
1152 PM CDT TUE AUG 6 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JUNEAU COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4401 9000 4417 8996 4415 8993 4418 8992
4418 8990 4419 8993 4420 8991 4421 8993
4423 8990 4424 8991 4425 8960 4394 8960
TIME...MOT...LOC 0452Z 283DEG 49KT 4434 8968 4410 8978
4397 8992
$$
WIC001-070500-
/O.CON.KARX.SV.W.0110.000000T0000Z-130807T0500Z/
ADAMS WI-
1152 PM CDT TUE AUG 6 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ADAMS
COUNTY UNTIL MIDNIGHT CDT...
AT 1148 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF WISCONSIN RAPIDS TO 9 MILES SOUTH
OF NEW ROME TO DELLWOOD...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHERN ADAMS
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...THE SHIP ROCK WAYSIDE
AND HIGHWAY 21 AND COUNTY G.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS JACKSON COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4401 9000 4417 8996 4415 8993 4418 8992
4418 8990 4419 8993 4420 8991 4421 8993
4423 8990 4424 8991 4425 8960 4394 8960
TIME...MOT...LOC 0452Z 283DEG 49KT 4434 8968 4410 8978
4397 8992
HAIL...<.75IN
WIND...60MPH
$$
BOYNE911
WWUS53 KARX 070502
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1202 AM CDT WED AUG 7 2013
WIC001-070506-
/O.EXP.KARX.SV.W.0110.000000T0000Z-130807T0500Z/
ADAMS WI-
1202 AM CDT WED AUG 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ADAMS COUNTY EXPIRED
AT MIDNIGHT CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM CDT WEDNESDAY
MORNING.
LAT...LON 4401 9000 4417 8996 4415 8993 4418 8992
4418 8990 4419 8993 4420 8991 4421 8993
4423 8990 4424 8991 4425 8960 4394 8960
TIME...MOT...LOC 0456Z 283DEG 49KT 4432 8960 4408 8971
4395 8985
$$
BOYNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 8:05 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 6, 8:05 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 805 PM CDT TUE AUG 6 2013 .MESOSCALE DISCUSSION... ISSUED AT 805 PM CDT TUE AUG 6 2013 CONVECTION CONTINUES ACROSS CENTRAL MINNESOTA AND NOW INTO PORTIONS OF NORTHWEST WISCONSIN AS DPVA SPREADS DOWNSTREAM. STILL LOOKING AT THE EARLIEST ARRIVAL TIME INTO THE FORECAST AREA BEING BETWEEN 830 AND 9 PM...IN THE LAKE CITY MN AND WESTERN TAYLOR COUNTY AREAS. MLCAPE STILL LOOKS FAVORABLE FOR THE STORMS TO CONTINUE WITH VALUES OF 1000-1500 J/KG ACROSS MUCH OF THE FORECAST AREA AS OF 00Z PER RAP ANALYSIS. ONE THING OF INTEREST IS THE WARM NOSE AT 800MB ON THE 00Z MPX SOUNDING. 06.22Z LOCAL WRF RUN AS WELL AS THE 06.18Z NAM BOTH SUGGEST THE BULK OF THE CONVECTION WILL END UP STAYING MAINLY ALONG AND NORTH OF I-94. IT APPEARS THE REASON IS THAT THIS WARM NOSE AT 800MB IS A FEW DEGREES WARMER ACROSS SOUTHERN MN...CAPPING CONVECTION DESPITE THE COLD FRONT PUSHING THROUGH THERE. 00Z RAP ANALYSIS ALSO DEPICTED A 100-150 J/KG MLCIN IN SOUTHWEST MN...WHICH THE SOUTHWEST WINDS HELP ADVECT AHEAD OF THE SOUTHWARD DROPPING FRONT. SEVERE THUNDERSTORM WATCH WAS ISSUED ABOUT A HALF HOUR AGO ENCOMPASSING MOST AREAS NORTH OF I-90...MINUS DODGE...OLMSTED AND MOWER COUNTIES IN MN. WATCH AREA BASICALLY HITS THE EDGE OF THE CAPPING AND THE TRACK OF THE SHORTWAVE. LARGE HAIL MAY BE AN INITIAL CONCERN WITH THE CONVECTION AS IT COMES INTO THE FORECAST AREA...BUT ANTICIPATING AN EVOLUTION TOWARDS WIND AS COLD POOLS CONTINUE TO DEVELOP. HAVE NOTICED WIND GUSTS BECOMING MUCH MORE APPARENT ON OBSERVATIONS IN CENTRAL MN...WITH GUSTS OF 41 KT AT MSP...24 KT AT LITCHFIELD AND 36 KT AT WILLMAR. && .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT) ISSUED AT 305 PM CDT TUE AUG 6 2013 MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES AND SEVERE THREAT TONIGHT...TEMPERATURES THRU THE PERIOD. 18Z DATA ANALYSIS HAD LOW PRESSURE CENTERED NEAR THE MN/ND/SD BORDER. WEAK WARM FRONT EXTENDED FROM THE LOW TO NEAR THE MN/WI BORDER WHILE A SECOND TROUGH/FRONT EXTENDED INTO SOUTHWEST MN/WESTERN IA. INSTABILITY CONTINUED TO BUILD IN AREAS SOUTH OF THE WARM FRONT... WHERE PLENTY OF SUNSHINE WAS HELPING PUSH TEMPS INTO THE LOWER 80S AND SOUTH TO SOUTHWEST SFC-850MB FLOW WAS INCREASING SFC DEW POINTS INTO THE MID/UPPER 60S ACROSS MUCH OF IA/NEARBY AREAS. CONVECTION SINCE LATE MORNING CONFINED TO CENTRAL MN/NORTHWEST WI...EAST OF THE LOW AND NORTH OF THE WARM FRONT. WV IMAGERY SHOWING SHORTWAVE ENERGY SPREADING FROM THE DAKOTAS/MT INTO MN. NO MAJOR PROBLEMS NOTED IN 06.12Z MODEL INITIALIZATIONS. GFS SFC DEW POINT ANALYSIS WITH ITS USUAL POOR DEPICTION OF REALITY AT 12Z. SOLUTIONS SIMILAR FOR TONIGHT THRU WED NIGHT WITH PASSAGE OF THE COLD FRONT TONIGHT THEN COOLER/DRIER CAN HIGH PRESSURE BUILDING IN FOR WED/WED NIGHT. DPROG/DT OF 500MB HGTS AT 06.12Z SHOWED THE MODEL RUNS OF 04.12Z AND 05.12Z VERIFIED WELL ACROSS NOAM/EASTERN PAC WITH LATEST RUNS OFFERING A TIGHT CONSENSUS OF THE EARLIER RUNS. CONSENSUS TIGHTER AS THE MT/DAKOTAS SHORTWAVE ENERGY MOVES ACROSS THE REGION TONIGHT. FOR WED/WED NIGHT LATEST CONSENSUS FAVORS MORE EASTERLY OF EARLIER MODELS AS THE LOW JUST SOUTHWEST OF HUDSONS BAY LOW SINKS SLOWLY SOUTH INTO WESTERN ONT BY 12Z THU. CHECK OF OBS VS. MODEL DATA AT 18Z SHOW ALL WERE REASONABLE WITH THE ND/MN/SD BORDER LOW BUT WERE ON THE WEAK SIDE WITH THE FRONTS/TROUGHS TO THE EAST/SOUTH OF THE LOW. MODELS GENERALLY A BIT ROBUST WITH THE DEW POINT INCREASE INTO EASTERN SD/WESTERN MN AHEAD OF THE LOW. MODELS STRUGGLED WITH 12-18Z PRECIP ACROSS MUCH OF THE UPPER MIDWEST... BEING TOO WIDESPREAD. NO ONE MODEL FAVORITE AND SIDED WITH THE MODEL/ENSEMBLE CONSENSUS. WITH DETAIL DIFFERENCES IN CONVECTIVE EVOLUTION LATE THIS AFTERNOON/EVENING...SHORT-TERM FCST CONFIDENCE AVERAGE TONIGHT...THEN GOOD WED/WED NIGHT UNDER HIGH PRESSURE. IN THE SHORT TERM..LOW AND COLD FRONT MOVE EAST THRU THIS EVENING INTO THE MOIST/UNSTABLE AIRMASS OVER THE AREA. THIS AS THE DAKOTAS/ MT SHORTWAVE ENERGY AND SOME 500-300MB PV ADVECTION PIVOT SOUTHEAST ACROSS MN/WI. THIS WITH 0-6KM SHEAR IN THE 40-50KT RANGE. CONVECTION EXPECTED TO INITIATE ALONG THE SOUTHWEST MN/WESTERN IA TROUGH/FRONT LATE THIS AFTERNOON THEN SPREAD EAST INTO/ACROSS THE FCST AREA THIS EVENING INTO THE EARLY OVERNIGHT HOURS. SOME OF THE TSRA LOOKING TO BE SEVERE THIS EVENING...SEE SWODY1 FOR MORE DETAILS. PREVIOUS FCST GRIDS ALREADY HAD SHRA/TSRA CHANCES CENTERED ON THIS EVENING IN THE 70-80 PERCENT RANGE...JUST TRENDED FOR A BIT MORE OF THE EXPECTED TIMING OF THE PRECIP/FRONT ACROSS THE FCST AREA OVERNIGHT. GOOD MODEL CONSENSUS FOR THE COLD FRONT TO BE EAST/SOUTH OF THE FCST AREA BY 12Z WED WITH LOWER LEVEL COLD ADVECTION/SUBSIDENCE/DRYING SPREADING SOUTH ACROSS THE AREA IN ITS WAKE. TRENDED FCST GRIDS DRY FOR WED AS CAN HIGH PRESSURE SINKS SOUTH INTO THE UPPER MIDWEST. CENTER OF THE HIGH DRIFTS OVERHEAD WED NIGHT WITH WHAT SHOULD BE LIGHT WINDS/MOSTLY CLEAR-CLEAR SKIES. CONCERN RETURNS TO THE POTENTIAL FOR LATE NIGHT/EARLY MORNING RADIATIONAL FOG. GIVEN THE TIME OF YEAR AND WHAT SHOULD BE RATHER WIDESPREAD RAINS TONIGHT AND SOME EVAPO-TRANSPIRATION DEW POINT RECOVERY WED EVENING...DID ADD PATCHY VALLEY FOG TO FCST GRIDS FOR LATE WED NIGHT/EARLY THU MORNING. WITH NO ONE MODEL FAVORITE...USED A BLEND OF THE NUMERICAL TEMP GUIDANCE FOR LOWS/HIGHS TONIGHT THRU WED NIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 305 PM CDT TUE AUG 6 2013 MAIN FORECAST CONCERNS FOR THURSDAY THROUGH FRIDAY NIGHT...SHRA/TSRA CHANCE MAINLY NORTH OF I-90 THU NIGHT...TEMPERATURES. MODELS CONTINUE WITH TIGHTENING CONSENSUS THU/THU NIGHT AS THE ONTARIO MID LEVEL LOW MOVES EAST AND A STRONGER SHORTWAVE ROTATES AROUND ITS BACKSIDE AND INTO THE REGION. BY FRI/FRI NIGHT TIMING DIFFERENCES BEGIN TO INCREASE WITH THE EASTWARD PROGRESS OF THE MID LEVEL LOW. OVERALL TREND THU THRU FRI NIGHT FAVORS FASTER OF EARLIER MODELS WITH THIS LOW MOVING EAST. FCST CONFIDENCE FOR THE THU-FRI NIGHT PERIOD IS AVERAGE TO GOOD. CAN HIGH PRESSURE REMAINS OVER THE AREA THU FOR WHAT SHOULD BE A DRY/QUIET/SEASONABLY COOL DAY. STRONGER TREND AMONG THE MODELS WITH THE SHORTWAVE TO DROP ACROSS THE REGION THU NIGHT SENDS ANOTHER SFC TROUGH/COLD FRONT INTO/ACROSS THE AREA. THIS RESULTS IN AN INCREASING LOWER LEVEL THERMO-DYNAMIC FORCING SIGNAL TO PUSH INTO THE FCST AREA THU NIGHT. PW VALUES PROGGED INTO THE 1 TO 1.25 INCH RANGE THU NIGHT...ALONG WITH WEAK TO MODEST 850-500MB FN CONVERGENCE. THIS LOWER LEVEL FORCING/LIFT DOES WEAKEN THRU THU NIGHT AS THE SHORTWAVE ENERGY SHEARS EAST AND THE FRONT LOSES ITS PUSH. HOWEVER...DID CONTINUE A 20-30 PERCENT SHRA/TSRA CHANCE ACROSS THE NORTHWEST HALF OF THE FCST AREA THU EVENING...THEN A SMALL SHRA CHANCE ACROSS MOST OF THE FCST AREA LATE THU NIGHT AS REMNANTS OF THE FRONT AND LIFT PUSH TOWARD THE WI/IL BORDER. FRI/FRI NIGHT LOOKING TO BE DOMINATED BY LOW LEVEL COLD ADVECTION/SUBSIDENCE/ DRYING AS YET ANOTHER CANADIAN HIGH BUILDS SOUTH INTO THE UPPER MIDWEST...UNDER THE PERSISTENT NORTHWEST FLOW ALOFT. MAY YET NEED TO ADD LATE NIGHT/EARLY MORNING VALLEY FOG MENTION TO GRIDS CENTERED ON 12Z SAT BUT PLENTY OF TIME TO SORT OUT THOSE DETAILS. USED A BLEND OF THE NUMERICAL GUIDANCE HIGHS/LOWS THU THRU FRI THEN FAVORED COOLER OF GUIDANCE LOWS WITH CAN HIGH SETTLING OVERHEAD FRI NIGHT. FOR SATURDAY THRU TUESDAY... THE MEDIUM RANGE MODEL RUNS OF 06.00Z/06.12Z ARE IN REASONABLE AGREEMENT SAT-SUN AS THE 500MB FLOW OVER THE WEST COAST STAYS BLOCKY AND A RATHER LARGE VORTEX REMAINS DOWNSTREAM OVER EASTERN CAN. SOME CONSENSUS FOR A STRONGER SHORTWAVE TROUGH TO ROTATE AROUND THE WEST SIDE OF THIS VORTEX AND INTO THE UPPER MIDWEST SUNDAY. TREND FROM 05.00Z RUNS IS FOR MORE TROUGHING/MID LEVEL LOW TO REMAIN NEAR JAMES BAY INTO EARLY NEXT WEEK. THE BLOCKY WESTERN NOAM PATTERN PERSISTS INTO THE MIDDLE OF NEXT WEAK...WITH THE EAST HALF OF NOAM REMAINING UNDER TROUGHING AND MORE IMPORTANTLY THE WESTERN GREAT LAKES STAYING UNDER NORTHWEST FLOW ALOFT. AS HAS BEEN THE CASE THE PAST WEEK OR SO...CONFIDENCE FOR DAY 4-7 TEMPS REMAINING NEAR OR BELOW NORMAL IS GOOD. CONFIDENCE IN PRECIP CHANCES FOR SAT-TUE BELOW AVERAGE DUE TO TYPICAL NORTHWEST FLOW SHORTWAVE TIMING/DETAIL DIFFERENCES... ESPECIALLY BY MON/TUE. CANADIAN HIGH PRESSURE IS IN PLACE OVER THE UPPER MIDWEST TO START THE WEEKEND...AND WITH LITTLE PROGRESSION OF THE FLOW PATTERN AND CONTINUED NORTHWEST FLOW ALOFT...MODEL SIGNAL IS FOR SOME FORM OF CANADIAN HIGH PRESSURE TO REMAIN OVER OR NEAR THE REGION WELL INTO NEXT WEEK. VARIOUS MODELS BRING SMALL SHRA/TSRA CHANCES TO THE AREA WITH PASSING SHORTWAVES FOR SUN-TUE. GIVEN THE LOOSE CONSENSUS FOR A STRONGER SHORTWAVE TO DROP ACROSS THE REGION SUNDAY...WITH INDICATIONS OF A SFC/LOWER LEVEL TROUGH...A ROUND OF MOISTURE INCREASE AND THERMO-DYNAMIC FORCING...A SMALL SHRA/TSRA CHANCE SUN/SUN NIGHT LOOKS REASONABLE. WITH HGTS LOOKING TO RISE MON/TUE AND THE SFC HIGH REMAINING OVER THE REGION...DAYS 6/7 LOOK TO TREND MORE DRY RATHER THAN WET. HOWEVER GIVEN WEAK RIPPLES IN THE FLOW AND COOLER TEMPS ALOFT...CANNOT COMPLETELY RULE OUT A SHRA OR TSRA MON/ TUE AND LEFT THE SMALL MODEL/ENSEMBLE CONSENSUS RAIN CHANCES THESE DAYS. SAT-TUE TEMPS REMAINING AROUND A CATEGORY BELOW NORMAL...PER THE MODEL/ENSEMBLE CONSENSUS...APPEAR WELL TRENDED AT THIS TIME. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 625 PM CDT TUE AUG 6 2013 NUMEROUS SHOWERS AND STORMS ENCOMPASSED MUCH OF WEST CENTRAL MINNESOTA AS OF 23Z. THIS PRECIPITATION STILL LOOKS POISED TO IMPACT THE TAF SITES...BUT AT A LATER TIME THAN PREVIOUSLY FORECAST. HAVE DELAYED THE STORM ARRIVAL TO AT LEAST 02-03Z AT RST AND 03-04Z AT LSE. THEY SHOULD LAST ABOUT 3 HOURS AND THEN EXIT OFF TO THE SOUTHEAST WITH THE PASSAGE OF A COLD FRONT. ACCOMPANYING THE STORMS COULD BE SOME STRONG WIND GUSTS AND HAIL...BUT TOO MUCH UNCERTAINTY EXISTS TO INCLUDE THESE IN THE TAFS AT THIS TIME. HAVE INCLUDED A TEMPO FOR MVFR VISIBILITIES...THOUGH...SINCE THERE IS POTENTIAL FOR HEAVY DOWNPOURS. A FEW HOURS AFTER THE FRONTAL PASSAGE...COOLER AIR RUNNING INTO THE MOIST AIRMASS IN PLACE IS LIKELY TO LEAD TO A STRATUS DECK...WITH IFR CONDITIONS. THESE CEILINGS ARE EXPECTED TO IMPROVE THROUGH THE MORNING AS DAYTIME MIXING AND NORTHWEST WINDS DRIVE IN DRIER AIR INTO THE TAF SITES. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && MESOSCALE...AJ SHORT TERM...RRS LONG TERM....RRS AVIATION...AJ
Hazardous weather outlook, Aug 6, 5:17 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 517 PM CDT TUE AUG 6 2013 MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-071200- ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE- MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINONA- 517 PM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS DEVELOPING ACROSS CENTRAL MINNESOTA ARE EXPECTED TO TRACK ACROSS SOUTHEAST MINNESOTA BETWEEN 7 AND 11 PM...AND SOUTHWEST INTO CENTRAL WISCONSIN BETWEEN 8 PM AND MIDNIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN CONCERNS WITH THESE STORMS. AN ISOLATED TORNADO IS ALSO POSSIBLE. LOCATIONS NORTH OF INTERSTATE 90 HAVE THE HIGHEST CHANCES FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SMALL THUNDERSTORM CHANCE NORTH OF INTERSTATE 90 THURSDAY EVENING. CURRENTLY...NONE OF THIS ACTIVITY IS EXPECTED TO BECOME SEVERE. STORM CHANCES RETURN SUNDAY INTO MONDAY. ITS TOO EARLY TO DISCERN THE SEVERE THREAT WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING. SPOTTER GROUPS MAY BE NEEDED AS EARLY AS 7 PM. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-WIZ054-055-061-071200- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD- MITCHELL-RICHLAND-WINNESHIEK- 517 PM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS DEVELOPING ACROSS CENTRAL MINNESOTA MAY TRACK ACROSS NORTHEAST IOWA BETWEEN 8 AND 11 PM...AND FAR SOUTHWEST WISCONSIN BETWEEN 9 PM AND MIDNIGHT. LARGE HAIL TO QUARTER SIZE AND DAMAGING WINDS WITH GUSTS TO 60 MPH ARE THE MAIN CONCERNS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SMALL THUNDERSTORM CHANCE NORTH OF INTERSTATE 90 THURSDAY EVENING. CURRENTLY...NONE OF THIS ACTIVITY IS EXPECTED TO BECOME SEVERE. STORM CHANCES RETURN SUNDAY INTO MONDAY. ITS TOO EARLY TO DISCERN THE SEVERE THREAT WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 8 PM. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP/AJ
In the hours before
Local storm report, Aug 6, 10:05 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1005 PM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HAIL 6 NW MEDFORD 45.20N 90.43W
08/06/2013 E0.75 INCH TAYLOR WI LAW ENFORCEMENT
&&
DTJLocal storm report, Aug 6, 10:18 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1018 PM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND DMG ELEVA 44.58N 91.47W
08/06/2013 TREMPEALEAU WI LAW ENFORCEMENT
TREES AND A POWER LINE BLOWN DOWN
0958 PM HAIL ELEVA 44.58N 91.47W
08/06/2013 M1.00 INCH TREMPEALEAU WI LAW ENFORCEMENT
DIME TO QUARTER SIZE HAIL
&&
BOYNESpecial weather statement, Aug 6, 10:20 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1020 PM CDT TUE AUG 6 2013 MNZ079-086>088-WIZ017-029-032>034-041-042-070415- BUFFALO-CLARK-DODGE-JACKSON-LA CROSSE-MONROE-OLMSTED-TAYLOR-TREMPEALEAU-WABASHA-WINONA- 1020 PM CDT TUE AUG 6 2013 ...STRONG THUNDERSTORMS EXPECTED IN BUFFALO...CLARK...DODGE... JACKSON...LA CROSSE...MONROE...OLMSTED...TAYLOR...TREMPEALEAU... WABASHA AND WINONA COUNTIES... AT 1015 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES WEST OF JUMP RIVER WISCONSIN TO DODGE CENTER MINNESOTA...MOVING EAST AT 40 MPH. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... ROCHESTER...ARCADIA...BLAIR...ROLLINGSTONE...EYOTA...WESTBORO AND FRANKLIN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM WEDNESDAY MORNING FOR SOUTHEAST MINNESOTA AND NORTHWESTERN WISCONSIN. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. DTJ
Local storm report, Aug 6, 10:50 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1050 PM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TSTM WND DMG THORP 44.96N 90.80W
08/06/2013 CLARK WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED TREES DOWN IN THE CITY OF THORP
AND SOUTH ON COUNTY ROAD S. WIND GUST OF 40 TO 50 MPH.
&&
DTJLocal storm report, Aug 6, 10:53 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1053 PM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM TSTM WND DMG 3 W CURTISS 44.95N 90.50W
08/06/2013 CLARK WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A TREE DOWN THREE MILES WEST OF
CURTISS ON COUNTY ROAD P. WIND GUST OF 40 TO 50 MPH
&&
DTJLocal storm report, Aug 6, 11:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1108 PM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL WINONA 44.05N 91.66W
08/06/2013 M0.75 INCH WINONA MN TRAINED SPOTTER
&&
DTJThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:39 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 51 min |
| Aug 6, 9:43 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Jackson, Trempealeau | 62 min |
| Aug 6, 10:53 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson, Monroe | 52 min |
| Aug 6, 11:03 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, La Crosse, Trempealeau | 42 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.